MAUDE Adverse Event Report: ALCON RESEARCH, LLC OPTI-FREE PUREMOIST MULTI-PURPOSE DISINFECTING SOLUTION; ACCESSORIES, SOFT LENS PRODUCTS

ALCON RESEARCH, LLC OPTI-FREE PUREMOIST MULTI-PURPOSE DISINFECTING SOLUTION; ACCESSORIES, SOFT LENS PRODUCTS
Catalog Number 0065036103
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Corneal Abrasion (1789); Keratitis (1944); Red Eye(s) (2038); Blurred Vision (2137); Loss of Vision (2139); Excessive Tear Production (2235); Eye Burn (2523); Eye Pain (4467)
Date of Event 02/09/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The complaint sample has not returned for evaluation.Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A reporter informed that a consumer experienced burns to her eyes after using multi-purpose disinfecting solution for some contact lenses after following the directions on the of the solutions bottle the consumer placed the contact lenses on the eyes and began to experience burning.The consumer removed the contact lenses, however, the burning continued resulting in red eyes, blurred vision, temporary loss of vision in the right eye and decrease in vision in the left eye, with tearing and photophobia.The consumer sought treatment and diagnosed with a cornea burn, cornea erosion and cornel abrasion in the right eye, and keratitis in the left eye cornea.The consumer was treated with a bandage/therapeutic contact lens, pressure patch, erythromycin, proparacaine, ofloxacin and besifloxacin.The reporter informed that the consumers eyesight seems to have returned to normal.A product sample has been requested for evaluation for this event.No further information has been received.
 
Additional Manufacturer Narrative
Correction g.3: incorrect date of (b)(6) 2021 as submitted on initial mdr is being corrected to (b)(6) 2021.H.3., h.6.: the actual complaint product was not returned for evaluation.The device history record and sterilization record for this lot have been reviewed and found to be in compliance.There was no nonconformity or deviations during the manufacturing process which related to the nature of the complaint.The root cause could not be determined.The manufacturer internal reference number is: (b)(4).

Brand Name
OPTI-FREE PUREMOIST MULTI-PURPOSE DISINFECTING SOLUTION
Common Device Name
ACCESSORIES, SOFT LENS PRODUCTS
Manufacturer (Section D)
ALCON RESEARCH, LLC
6201 south freeway
fort worth TX 76134
Manufacturer (Section G)
ALCON RESEARCH, LLC
6201 south freeway
fort worth TX 76134
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8175514979
MDR Report Key12596662
Report Number1610287-2021-00027
Device Sequence Number14270250
Product Code LPN
UDI-Device Identifier00300650361033
UDI-Public300650361033
Combination Product (Y/N)N
Initial Reporter StateLA
Initial Reporter CountryUS
PMA/510(K) Number
K102860
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 11/15/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Expiration Date02/28/2023
Device Catalogue Number0065036103
Device Lot Number103C8
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/09/2021
Supplement Date Received by Manufacturer10/28/2021
Initial Report FDA Received Date10/08/2021
Supplement Report FDA Received Date11/15/2021
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/05/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age24 YR
Patient SexFemale
Patient Weight104 KG